Couldn't find what you looking for?

TRY OUR SEARCH!

I am right now in my 36th hour of methadone withdrawal (dose was 45mg)...I'm even having a hard time typing here....help!!!I am wondering how long that pins and needley feeling will last in the joints. Almost 3 years ago I stopped cold turkey at 80mg, but had 500 valium and 300 lorazapam to help. The entire process took about 4 months to feel better, and I went from 120 pounds down to 84 pounds by the end of that. This time, I only have about 20 clonodine tabs and about 100 seroquel 25mg. And this time seems so much worse! I can't sleep, I can barely even sit still. I can't recall feeling that pins and needle-y feeling the last time at all (and no, it's not from memory sucking valium lol)Please, if anyone knows how long this joint feeling lasts...HELP!!! I am determined to do this. I can deal with the mental stuff, the depression, all that-it's just this particular part of withdrawal I find so terrifying!

Loading...

Believe it or not, as a LPN, and a person off methadone for 11 days straight with nothing else, it may surprise you to hear I am okay. HOW YOU WITHDRAW HAS A LOT TO DO WITH YOUR IDEA OF WITHDRAWAL! If you are told it's bad, it is. If your told it is tolerable it can be. The first 48 hours may not be too harsh since the half-life of it is longer than most opiates.
Once you get there, you need plenty of rest and fluids. Vomiting, diarrhea, shaking, sleeplessness, depression, irritability can all be signs of withdrawal. It mainly depends on YOUR DOSE, LENGTH OF TIME YOU TOOK IT, HOW FAST YOU CAME OFF(COLD TURKEY OR WEAN).
In my case, I began taking it in 2005 for cervical cancer. I quickly became addicted. At my peak I was taking 190 mgs/daily, which is a high dosage. I was weaned off of it at a rate of 10% a day, essentially 19 mgs less a day(ouch!). The last 5 mgs was like kissing something I loved and hated so much goodbye! Even though it sucks for a week to three weeks, once your off, and you can be normal it is all worth it! You can travel without worrying about meds, you can sleep in without getting up to go to your clinic. You can have a baby that isn't born in withdrawal, I had two and it killed me to see what I had done to them even if it is legal. Any q's feel free to call 303-704-5978 anytime. That's my on call nursing cell number. Thanks and Good Luck!
Reply

Loading...

b]Withdrawals from what I have been told Been on Methadone 5 years and am down to 15 mgs. Going down 2.5 mgs a week now. off At this dose I have aches so bad can barely walk. And feel like my bones and going to break, cold sweats and outbursts of total rage, the whole drill. I knew many people who have been on methadone for years, some up to 20. The ones I know who did go off had symptoms (spelling) for six months to a year, according to them. I have heard they took valium and smoke to ease it and be able to function. To be honest I am using my own concoction to get through this, 10 mgs V's and T4's. I V and 2 $'s a day. I have kids and I am not prepared to puke and c**p for 10 days. The 6 months to a year thing could be bull, we are all individuals. I only know what I have been told from long-termers who went off. Bless everyone and may you get off safe as possible. I've been no better than a zombie most of the last five years. I hope they invent a drug better than the methadone, that's easier to come off of. Man oh man . Don't know how long the joint thing goes on, but I was told from the clinic if you stop like I was going to you would feel like you had the flu only 10 times worse. I have clonidine also. I imagine you feel so rough is because you only have the clonidine and not the Valium and stuff you had last time. For me the joint thing isn't happening tonight, which is rare, when it was so bad the whole week. I wish you well man. This is my first and last withdrawal from this garbage. Everyone said it was garbage and I didn't believe em. God or whomever speed
Reply

Loading...

First off please let me know if I posted this incorrectly I didn’t know if I needed a new topic or to reply to an existing one. Thank you

In 12/2005 I suffered a major neck injury at work I was ushered into the whole world of surgical procedures and pain management. During the worst of the pain I couldn’t get the relief I needed for pain the treatment started with Vicodin, to Norco, then Norco + Ms contin which was not a good combination for me and did very little to decrease my daily pain.

During this time I, like many of you, had major issues getting my Drs (a surgeon and a GP) to have compassion or concern over the pain which was making any kind of regular life impossible and the only response was to throw more morphine at me with very little actual relief of pain as well as a very negative effect on my state of mind. It made me incredibly depressed, suicidal and hopeless. I know that the pain also contributed to those feelings as well. But to make a long story a little shorter I did my own research and was able to get a pain management Dr and together we came up with the plan that got me threw the many surgeries physical therapy and changed my major pain controller to methadone. It was a real life saver at the time and like others whose posts I have read thought I would be taking these for life.

Well here it is 3 years and 4 surgery’s later and thank God I am now I am very nearly pain free or at least my pain is mainly from the withdrawal.The neck/shoulder pain which was why I started taking methadone in the first place is in a very easily handled place. So now I begin the journey of medication taper.

The reason I included all of this back ground information is to say that as far as an addiction I have no delusions about it. I am physically dependant on this medication BUT, I don’t really fit (at this time anyway) the definition of an addict I have been (with the exception of a few instances while on morphine) completely compliant with my prescriptions and never misused or abused the medications as well as never taking them (until now)for anything other than pain relief. Now the only pain I am avoiding is the pain of withdrawal. Which as you all know is difficult to say the least as well as frustrating as hell I was always told throughout this ordeal that if I used the medications strictly for pain I would almost certainly not become addicted which is TOTAL BS! My body didn’t do anything different than what anyone’s would, addict or not there was no choosing involved if you get my meaning. Anyway….

I am currently in the process of stepping down from a dosage of 100mg of Methadone (10, 10mg a day) + 7, 10/325mg Oxycodone that I have been on for about 2 ½ years to: 70mgs of Methadone with the Oxycodone currently staying at the same level. My Dr. said it shouldn’t be any big thing until I lowered the methadone to 30mgs a day then it may get tuff. Well I have always considered myself a strong person able to endure pain and physical challenges with determination but I have to say I am having a very tuff time with this one. The symptoms are typical of what most of you have described with the creepy crawlers which at times turn into a stabbing, knot like cramping feeling that I imagine feels somewhat like my nerve endings are being shocked with needles carrying like 100000 volts of electricity. Anyway…

I am looking for advice, guidance, suggestions, links for information, anything I can get to help me try and figure the best way to free myself of this. I need a plan to bring to my workers comp nurse case manager and pain management Dr because I really don’t feel equipped to handle this on my own. Thanks in advance for any thoughts you are willing to share.
Reply

Loading...

Hi
I am New here, yesterday was my husband first day, not Dosing methadone, His last dose was 5 mg's, anyway's What canI do to help my husband with the creepy crawler's, other symtom's he can handle but This I know is such a bad withdrawl feeling, I am comming off the methadone also, I was on 190 mgs at 1 time because I was taking Dilantin which is a sezure medicine,That eat's up the methadone, also Vitamin C will eat your methadone, anyway's I dropped myself down to 145mg's I also decresed my Dilantin, but now I don't need to take it anymore so I am off that, anyway's I been comming down the methadone 5mg's a week, right now I am on 80 mg's this Monday I willbe on 75 mg's and so on, I really want your guidance and suport , I also can give advice if you need it,I have been on methadone for 3 1/2 yr's, I want off, I want my freedom, I also take Valium n clonidine n lexapro which I know will help me, My husband is on Valium, and Flexaril , also a antidepresant, But Lastnight was bad with the creepy crawler's So Can or doe's ANYOnE have advice for that, I know they do sell at the drug store, a medicine for leg sydrome, I hope I can buy this over the counter, Please help, I'm also going to become a member here, This site is what I need, Thankyou Please get back to me , Keeping a positive out look on life :-) sincerely Colleen.
Reply

Loading...